Hail, Lake
- When
- July 9, 9:36 PM CST to 9:38 PM CST
- Where
- Lake County, Wadsworth
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.433, -87.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 9, 6:00 PM CST, 3 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 700 PM CDT SUN JUL 9 2006 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... 300 PM CDT MAIN SHORT TERM CONCERN IS WITH PRECIP CHANCES TONIGHT AS COLD FRONT SLIDES INTO FCST AREA FROM THE NORTH. VIGOROUS MID LEVEL SHORT WAVE DROPPING SOUTHEAST ACROSS THE NORTHERN GREAT LAKES VERY NICELY PRESENTED IN WATER VAPOR IMAGERY THIS AFTN...WHILE AT THE SFC RESULTING LOW PRESSURE ECNTRL WI TO NRN LWR MI WITH COLD FRONT TRAILING SOUTHWEST ACROSS SRN MN/NWRN IA. LOW LEVEL MOISTURE POOLING ALONG/AHEAD OF FRONT...WITH SVRL SRN WI AWOS/ASOS SITES REPORTING IN THE LOWER 70S AT 19Z. RESULTING MLCAPE VALUES 2000-2500 J/KG RANGE JUST NORTH OF WI BORDER...THOUGH COMBINATION OF WEAK LOW LEVEL CONVERGENCE...FRONTAL PASSAGE PAST PEAK DIURNAL INSTABILITY...AND MAIN BRUNT OF UPPER FORCING SLIDING OFF TO THE EAST ACROSS MI NEXT SVRL HOURS...APPEARS THREAT OF TRW LIMITED FOR CWA THIS EVENING. IF CONVECTION DEVELOPS FARTHER WEST INTO CNTRL WI WITH ENOUGH ORGANIZATION TO DVLP COLD POOL AND ENHANCE LOW LEVEL CONVERGENCE COULD SEE STORMS...OTHERWISE NOT LIKELY. AT THIS TIME HAVE OPTED TO LEAVE LOW CHC POP FOR THIS EVENING FOR NORTHERN HALF OF FCST AREA. FRONT MOVES IN LATE THIS EVENING...LATEST GUIDANCE HANGS IT UP OVER OUR SOUTHERN COUNTIES BY MONDAY MORNING AS IT BECOMES GENERALLY PARALLEL TO UPPER FLOW. THIS TO LIMIT LOW LEVEL DRYING SOMEWHAT...WHICH ALONG WITH SOME BKN CLOUD COVER WILL HELP TO KEEP TEMPS UP A LITTLE BIT OVER THOSE FROM PREVIOUS FCST ISSUANCE. SHORT WAVE TRUNDLES AWAY TO THE EAST ON MONDAY WITH SHORT WAVE UPPER RIDGE DVLPG OVERHEAD. MODEL TIME SECTIONS INDICATE RATHER MOIST LOW LEVELS TO KEEP SOME SCT-BKN CLOUD COVER DURING THE DAY...WITH LIGHT NE FLOW OFF LAKES. THIS WILL HELP MAINTAIN RANGE IN TEMPS...FROM 70S/AROUND 80 WITH LAKE INFLUENCE NORTH OF FRONT...TO MID 80S ALONG/SOUTH OF STALLED FRONTAL BOUNDARY. STATIONARY FRONT EXPECTED TO BEGIN RETURN TRIP NORTH MONDAY NIGHT...AS NEXT MID LEVEL SHORT WAVE PUSHES ACROSS PLAINS AND DEVELOPS SURFACE WAVE ALONG FRONT IN MIDWEST BY TUESDAY. CONSIDERABLE MODEL SPREAD WITH HANDLING OF THIS SYSTEM...WITH HPC PREFERRING NCEP ENSEMBLE MEAN/UKMET COMBINATION RATHER THAN GFS/WRF SOLUTIONS WHICH APPEAR TOO FAR SOUTH/NORTH RESPECTIVELY. MAIN EFFECT THOUGH IS THAT PRECIP THREAT INCREASES MONDAY NIGHT/TUES THROUGH WED AS FRONTAL SYSTEM LIFTS NORTHEAST ROUGHLY IA-WI. BASED ON THIS...AND DECENT MOIST INFLOW FROM WESTERN GULF...HAVE UPPED POPS INTO HIGH CHANCE CATEGORY DURING THIS PERIOD. GENERAL MODEL CONSENSUS IS ALSO FOR A MORE PROGRESSIVE NATURE TO THIS FEATURE...WITH SYSTEM LIFTING OUT TO THE NORTHEAST WEDNESDAY NIGHT. THUS HAVE GONE DRY FROM THURSDAY ON. JET THEN LIFTS NORTH TOWARD CANADA FOR THE END OF THE WEEK AS BROAD UPPER RIDGE SPREADS ACROSS MUCH OF THE LOWER 48. CONTINUES TO LOOK PRETTY WARM WITH 850 TEMPS 18-20 DEG C. THUS GOING TEMPS IN UPPER 80S/AROUND 90 THU-SAT CONTINUE TO APPEAR REASONABLE. RATZER && .AVIATION DISCUSSION FOR 00Z TAFS... FORECAST CONCERNS FOR THE 00Z TAFS WILL BE ON PRECIP POTENTIAL THIS EVENING...AND THEN WINDS/CIGS THROUGH TOMORROW MORNING. SURFACE COLD FRONT AT 22Z EXTENDS FROM NORTHERN IOWA INTO SOUTHERN WISCONSIN. THIS BOUNDARY HAS BEEN THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON FROM NORTHEAST IOWA INTO SOUTHERN WISCONSIN. VIGOROUS UPPER LEVEL SHORT WAVE CONTINUES TO TRACK ACROSS THE NORTHERN GREAT LAKES WITH WEAK VORT TAIL TRAILING BACK INTO SOUTHERN WISCONSIN. RUC UPPER LEVEL Q-VECTOR FIELDS INDICATE UPPER FORCING WANING AND SHIFTING OFF TO THE EAST BY 03Z. WITH LOSS OF PEAK HEATING AND WEAKENING UPPER FORCING IT APPEARS AS THOUGH PROSPECTS FOR THUNDER ARE DIMINISHING. HOWEVER...BEST CHANCE STILL APPEARS TO BE AT ORD/RFD CLOSER TO THE BETTER LOW LEVEL CONVERGENCE WITH THE COLD FRONT AND WHERE SB CAPES ARE STILL APPROACHING 2500-3000 J/KG. WILL CARRY VCTS FOR THESE TERMINALS IN THE 02Z-04Z TIME FRAME. WINDS WILL BE TRICKY THIS EVENING WITH MAIN WILDCARD BEING HOW THE OUTFLOW FROM THUNDERSTORMS TO THE NORTH AFFECT THE PROGRESSION OF THIS COLD FRONT. HAVE TIMED WIND SHIFT AT RFD/ORD/DPA IN THE 04Z-05Z TIME FRAME AND AN HOUR LATER ACROSS REMAINDER OF TERMINALS BUT THIS WILL HAVE TO BE MONITORED THROUGH THE EVENING AND THIS TIMING MAY NEED TO BE MOVED UP. OTHER CONCERN WITH THE FRONTAL PASSAGE WILL BE ANY ASSOCIATED LOWER CIGS. AS PREVIOUS AVIATION DISCUSSION MENTIONED...IT APPEARS AS THOUGH THIS FRONT WILL STALL OUT JUST SOUTH OF THE TERMINALS TOMORROW AND MODEL TIME/HEIGHT SECTIONS SHOWING SATURATING LOW LEVELS IN THE 09Z-12Z TIME FRAME. WILL STICK WITH MVFR CIGS IN THE 2000-2500 FT RANGE AFT 12Z...WITH ANY LOW CLOUDS SCATTERING OUT BY EARLY AFTERNOON. NDM && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...SCA IL/IN NEARSHORE WATERS FROM LATE TONIGHT INTO MONDAY EVENING. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT SUN JUL 9 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-100930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT SUN JUL 9 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA...GENERALLY NORTH OF A LINE FROM ROCKFORD AND DEKALB ILLINOIS...TO GARY AND VALPARAISO INDIANA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...MAINLY IN NORTHERN AREAS NEAR THE ILLINOIS WISCONSIN BORDER. DAMAGING WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY CONDITIONS ARE FAVORABLE FOR RIP CURRENTS ALONG THE INDIANA SHORELINE ON MONDAY. THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-100930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT SUN JUL 9 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW MAY BE SEVERE WITH GUSTY WINDS IN EXCESS OF 35 KNOTS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY THROUGH WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY FOR BOTH INDIANA AND ILLINOIS NEARSHORE WATERS IS IN EFFECT FROM 3 AM MONDAY MORNING THROUGH MONDAY EVENING FOR WAVES UP TO 7 FEET. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) RATZER
The Milwaukee radar (KMKX), 79 km away, was scanning. The volume nearest the first event began at 03:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519114.